Alert archive / Georgia / Special Weather Statements in 2019

Special Weather Statement, NWS Atlanta, GA

August 2, 2019Catoosa County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 2, 2019, 5:35 PM EDT for Catoosa County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2019, 5:35 PM EDT (21:35 UTC)
Expired
Aug 2, 2019, 6:00 PM EDT
In force
25 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Catoosa County, GA

The radar

The Northeast Alabama radar (KHTX), 85 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2019-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 151 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2019-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
151 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
870 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

306 
WWUS82 KFFC 022135
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
535 PM EDT Fri Aug 2 2019
 
GAZ002-003-022200-
Catoosa GA-Walker GA-
535 PM EDT Fri Aug 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR CATOOSA AND WALKER COUNTIES UNTIL
600 PM EDT...

At 535 PM EDT...a strong thunderstorm was over Beaumont, or near
Ringgold...moving west at 10 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to 
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of this storm include
Ringgold, Fort Oglethorpe, Rossville, Chickamauga, Noble, Lakeview,
Wood Station, Indian Springs, Blue Spring, Fairview, Boynton,
Beaumont and Rock Spring.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3490 8505 3482 8509 3482 8511 3481 8511
      3481 8512 3482 8513 3477 8514 3474 8516
      3477 8540 3499 8532 3499 8522
TIME...MOT...LOC 2135Z 108DEG 7KT 3485 8518 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:13 PM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, Aug 2, 3:13 PM EDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
313 PM EDT Fri Aug 2 2019

.SHORT TERM /Tonight through Saturday Night/...

No appreciable change in the general pattern over the region through
the short-term forecast period. Forecast area remains under weak
upper-level troughing as the fairly amplified but static pattern
persists. Ample moisture remains in place with the diurnally driven
cycle of scattered to widespread convection expected to continue.
Model lapse rates fairly weak this afternoon into this evening and
severe threat appears marginal, though certainly not zero. Some
slight steepening of the mid-level lapse rates forecast for
tomorrow, but again, widespread severe thunderstorms do not appear
to be likely. Main threat will be isolated damaging winds and
frequent lightning. Stout precipitable water values and slow moving
storms means some isolated heavy rainfall amounts are likely with
localized flooding possible. Temperatures will remain near seasonal
normals.

20

.LONG TERM /Sunday through Friday/...

The synoptic setup over the CONUS will remain fairly persistent in
the early parts of the extended period. Upper level troughing
extending from the Great Lakes into the Gulf of Mexico will remain
entrenched across our area, wedged between a broad upper level ridge
to the west extending from New Mexico/northwest Texas into the high
plains, and another ridge to the east over the Atlantic Ocean.
Abundant tropical moisture will continue to support scattered to
numerous showers and thunderstorms each afternoon and evening.
Primarily chance PoPs are anticipated during the peak hours each
day, although Sunday could stand as an exception, as a shortwave
embedded within the upper flow could lead to better organization and
coverage, warranting likely PoPs area-wide. Given the deep moisture
across the forecast area, the potential remains for showers and
thunderstorms to remain late into the evening and overnight hours,
so have maintained slight chance to low-end chance PoPs during the
overnight period for much of the extended period. The potential
exists for the development of a few strong to severe thunderstorms
in the afternoon and evening on any given day, with gusty winds
being the primary hazard. Frequent lightning and heavy rainfall are
also likely with any strong to severe thunderstorms that occur.

By mid-week, the trough axis will have slowly shifted to the east of
the forecast area, setting up west to northwest flow aloft on the
back side of the trough. This will allow for some relatively drier
air to build in over north and central Georgia. While diurnally
driven convection will still be present, coverage and chances will
be lower in the later half of the extended period compared to the
earlier half. Have maintained slight chance to low-end chance during
these days, as a result. Temperatures throughout the period are
expected to be near or just above climatological normals, with high
temperatures ranging from the mid 80s in far north Georgia to the
low 90s in central Georgia, and low temperatures ranging from the
upper 60s to low 70s area-wide.

King

&&

.AVIATION...
18Z Update...

Generally VFR conditions expected through 06Z, outside of
convection. Will see IFR ceilings developing and spreading across
the forecast area between 06Z and 12Z, continuing through 14Z then
lifting to mainly MVFR thru 18Z. Scattered to numerous showers and
thunderstorms develop across the area this afternoon, diminishing
after 00Z. Winds will be northeast through southeast 5-9kt,
decreasing to 5kt or less after 00Z.

//ATL Confidence...18Z Update...

In general, moderate, especially concerning timing and extent of
convective coverage this afternoon and evening, and lower ceilings
Saturday morning.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          69  88  69  88 /  50  60  40  60
Atlanta         73  85  73  87 /  50  60  40  60
Blairsville     62  79  64  80 /  50  60  40  70
Cartersville    68  87  68  87 /  50  60  40  60
Columbus        72  88  72  90 /  50  60  40  60
Gainesville     69  84  69  85 /  50  60  40  60
Macon           70  88  70  90 /  50  60  40  60
Rome            68  88  68  87 /  50  60  40  70
Peachtree City  69  86  69  88 /  50  60  40  60
Vidalia         70  89  70  92 /  50  60  40  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20
LONG TERM....King
AVIATION...20
Hazardous weather outlook, Aug 2, 11:15 AM EDT, 6 hours 20 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Peachtree City GA
1115 AM EDT Fri Aug 2 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-030930-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1115 AM EDT Fri Aug 2 2019

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous thunderstorms are expected across north and
central Georgia this afternoon and into the overnight hours. A few
storms may become strong to severe with gusty winds, heavy rain, and
frequent lightning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Scattered to numerous thunderstorms are expected each day. A few
storms could become strong to severe with gusty winds, heavy rain,
and frequent cloud to ground lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 2, 3:52 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
352 PM EDT Fri Aug 2 2019

GAZ006-022015-
Fannin GA-
352 PM EDT Fri Aug 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FANNIN COUNTY UNTIL 415
PM EDT...

At 352 PM EDT...a strong thunderstorm was near Mineral Bluff, or near
Blue Ridge...moving northwest at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Blue Ridge, Loving, Mineral Bluff and Epworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3499 8419 3494 8417 3484 8436 3499 8452
TIME...MOT...LOC 1952Z 148DEG 8KT 3496 8432

WIND...40MPH
Special weather statement, Aug 2, 4:51 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
451 PM EDT Fri Aug 2 2019

GAZ021-032-033-022115-
North Fulton GA-Cobb GA-Cherokee GA-
451 PM EDT Fri Aug 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHEASTERN COBB
AND SOUTHWESTERN CHEROKEE COUNTIES UNTIL 515 PM EDT...

At 451 PM EDT...a strong thunderstorm was over Sweat Mountain, or 9
miles northeast of Marietta...moving northwest at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Marietta, Canton, Sandy Springs, Roswell, Alpharetta, Kennesaw,
Woodstock, Acworth, Holly Springs, Buffington, Mount Bethel, Hickory
Flat, Sweat Mountain, Kellogg Creek, Oak Grove, Kennesaw State
University, Little River Landing, Lebanon, Sandy Plains and Hobgood
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3429 8445 3404 8428 3393 8445 3409 8466
      3416 8466
TIME...MOT...LOC 2051Z 142DEG 14KT 3405 8443

WIND...40MPH
Special weather statement, Aug 2, 5:11 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
511 PM EDT Fri Aug 2 2019

GAZ055-057-022145-
Clayton GA-Henry GA-
511 PM EDT Fri Aug 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR CLAYTON AND SOUTHWESTERN HENRY
COUNTIES UNTIL 545 PM EDT...

At 510 PM EDT...a strong thunderstorm was over Bonanza, or near
Jonesboro...moving west at 5 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Jonesboro, Stockbridge, Riverdale, Hampton, Morrow, Lovejoy, Lake
Spivey, Bonanza, Atlanta Motor Speedway, Jw Smith Reservoir, Eagles
Landing and Irondale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3354 8420 3337 8422 3335 8439 3337 8440
      3338 8439 3339 8440 3341 8439 3342 8440
      3344 8440 3345 8439 3348 8439 3350 8442
      3355 8444 3355 8446 3361 8446
TIME...MOT...LOC 2110Z 093DEG 6KT 3347 8430

WIND...40MPH
Special weather statement, Aug 2, 5:28 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
528 PM EDT Fri Aug 2 2019

GAZ021-032-022200-
Cobb GA-Cherokee GA-
528 PM EDT Fri Aug 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COBB AND
SOUTHWESTERN CHEROKEE COUNTIES UNTIL 600 PM EDT...

At 528 PM EDT...a strong thunderstorm was over Kennesaw State
University, or near Marietta...moving west at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Marietta, Kennesaw, Woodstock, Acworth, White Water Park, Due West,
Kellogg Creek, Sandy Plains, Oak Grove, Kennesaw State University,
Hobgood Park and Lost Mountain Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3408 8473 3408 8466 3416 8466 3411 8446
      3395 8449 3394 8472 3395 8472 3395 8474
      3407 8474
TIME...MOT...LOC 2128Z 096DEG 13KT 3405 8457

WIND...40MPH
Special weather statement, Aug 2, 5:34 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
534 PM EDT Fri Aug 2 2019

GAZ005-006-022200-
Murray GA-Fannin GA-
534 PM EDT Fri Aug 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MURRAY AND
NORTHWESTERN FANNIN COUNTIES UNTIL 600 PM EDT...

At 534 PM EDT...a strong thunderstorm was over Cohutta Wilderness, or
14 miles southwest of Ducktown...moving west at 10 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Chatsworth, Eton, Crandall, Conasauga Lake, Tennga, Sumac, Jones
Mill, Cisco, Gregory and Cohutta Wilderness.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3486 8451 3485 8452 3485 8461 3484 8460
      3478 8479 3496 8482 3497 8481 3499 8481
      3499 8454
TIME...MOT...LOC 2134Z 079DEG 8KT 3494 8462

HAIL...0.25IN
WIND...40MPH
Special weather statement, Aug 2, 5:35 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
535 PM EDT Fri Aug 2 2019

GAZ002-003-022200-
Catoosa GA-Walker GA-
535 PM EDT Fri Aug 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR CATOOSA AND WALKER COUNTIES UNTIL
600 PM EDT...

At 535 PM EDT...a strong thunderstorm was over Beaumont, or near
Ringgold...moving west at 10 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Ringgold, Fort Oglethorpe, Rossville, Chickamauga, Noble, Lakeview,
Wood Station, Indian Springs, Blue Spring, Fairview, Boynton,
Beaumont and Rock Spring.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3490 8505 3482 8509 3482 8511 3481 8511
      3481 8512 3482 8513 3477 8514 3474 8516
      3477 8540 3499 8532 3499 8522
TIME...MOT...LOC 2135Z 108DEG 7KT 3485 8518

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:17 PM EDTSpecial Weather StatementFFCMarion, Stewart, Talbot, Taylor, Webster28 min
Aug 1, 8:28 PM EDTSpecial Weather StatementFFCClayton32 min
Aug 1, 8:47 PM EDTSpecial Weather StatementFFCStewart28 min
Aug 1, 9:11 PM EDTSpecial Weather StatementFFCFayette34 min
Aug 1, 9:18 PM EDTSpecial Weather StatementFFCForsyth27 min
Aug 1, 9:56 PM EDTSpecial Weather StatementFFCCobb34 min
Aug 1, 9:57 PM EDTFlash Flood WarningFFCBanks, Jackson, Madison6 hr
Aug 1, 11:10 PM EDTFlash Flood WarningFFCCobb, DeKalb, Fulton, Gwinnett6 hr
Aug 2, 3:40 PM EDTSpecial Weather StatementFFCGwinnett35 min
Aug 2, 3:44 PM EDTSpecial Weather StatementFFCPulaski31 min
Aug 2, 3:52 PM EDTSpecial Weather StatementFFCFannin23 min
Aug 2, 4:51 PM EDTSpecial Weather StatementFFCCherokee24 min
Aug 2, 5:11 PM EDTSpecial Weather StatementFFCClayton34 min
Aug 2, 5:28 PM EDTSpecial Weather StatementFFCCobb32 min
Aug 2, 5:34 PM EDTSpecial Weather StatementFFCMurray26 min
Aug 2, 6:23 PM EDTSpecial Weather StatementFFCCoweta37 min

Nearby

Special Weather Statements in Georgia, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.